Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 194, NWS Denver/Boulder, CO

July 6, 2025Logan County, Phillips County, Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 6, 2025, 3:31 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2025, 3:31 PM MDT (21:31 UTC)
Expired
Jul 6, 2025, 4:15 PM MDT
In force
44 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO

The radar

The Goodland radar (KGLD), 170 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:17 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-426 J/kg
Mixed-layer LCL
1870 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:25 PM MDT, 6 minutes earlier. Its key messages:

  • Scattered afternoon/evening thunderstorms today and Monday.
  • Some strong to severe storms are possible with large hail and damaging wind gusts today and Monday, mainly across the eastern plains, but a few are possible across the urban corridor.
  • Hot temperatures expected Wednesday with the upper 90s expected across the plains. It is possible the hot temperatures extend into Thursday.
Area forecast discussion, Jul 6, 3:25 PM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
325 PM MDT Sun Jul 6 2025

.KEY MESSAGES...

- Scattered afternoon/evening thunderstorms today and Monday.

- Some strong to severe storms are possible with large hail and
  damaging wind gusts today and Monday, mainly across the eastern
  plains, but a few are possible across the urban corridor.

- Hot temperatures expected Wednesday with the upper 90s expected
  across the plains. It is possible the hot temperatures extend
  into Thursday.

&&

.DISCUSSION /Through Sunday/...
Issued at 238 PM MDT Sun Jul 6 2025

Satellite and radar show two main areas of convection this
afternoon. One area is along a boundary that has setup from near
Woodrow in western Washington County across to Kiowa. There are
good levels of instability feeding these storms with mixed-layer
CAPE around 1,500 j/kg. Strong updrafts have formed along this
boundary as a result. The issue these storms are currently having
with reaching severe limits is the lack of deep layer shear.
Surface to 6 km shear values are around 25 knots so storms may
struggle to maintain updrafts long enough to produce severe hail
although a report or two of 1" hail is possible. However, severe
wind gusts will be possible out of these storms throughout the
afternoon and evening given steep lapse rates and downdraft CAPE
around 1,700-1,800 j/kg. The other area of storms is along and
just south of the Cheyenne Ridge. This area will have the
potential for storms to congeal into a line as it heads east from
around Cheyenne, WY. As it heads further east, the instability
will increase with mixed-layer CAPE around 2,000 j/kg over the
far northeast corner of Colorado. It is expected that these storms
will produce damaging wind gusts up to 70 mph. A Severe
Thunderstorm Watch has been issued for areas along and east of
I-25 until 8pm tonight. Denver County was withheld from this watch
as dew points have dropped to the low 40 there and instability is
lower than other areas.

Some model guidance is showing that storms could continue into the
overnight hours tonight across the eastern plains. That threat
will depend on how much instability the storms this afternoon and
evening "use up." If there are fewer storms this afternoon and
evening, scattered coverage of storms could occur after midnight.
However, it is more likely that only a stray storm or two forms.

Better moisture will stay in place over the eastern plains on
Monday with dew point values in the low 60s from Akron and
eastward. With steep lapse rates, most unstable CAPE values are
forecast to exceed 3,000 j/kg in the northeast corner of Colorado.
This is ample instability for strong to severe storms to form. The
uncertainty with Monday's forecast will come from the amount of
shear and what boundaries are left behind from overnight
convection. A weak shortwave aloft will enhance deep layer shear
with values around 35 knots across the far northeast corner. These
factors will lead to the development of an MCS that could produce
severe wind gusts up to 70 mph mainly east of a line from Fort
Morgan to Limon. SPC has an enhanced risk of severe weather and it
seems reasonable for the far northeast corner. The Denver metro
and I-25 corridor will mostly likely avoid much of the severe
weather assuming the best moisture stays further east.

The axis of an upper level ridge will move northeastward into
Colorado on Tuesday. This will increase temperatures aloft and
will decrease the chance for storms. However, enough lingering
moisture could produce an isolated storm near the Cheyenne Ridge.
High temperatures will begin to warm up to the mid 90s across the
plains.

Wednesday is still on track to be the warmest day of the upcoming
week as the best subsidence and warmest air aloft will be overhead
that day. Temperature forecasts still have Denver flirting with
100 degrees. With the NBM and ECMWF MOS mean forecasting a high of
98, the forecast was left at that number. However, Denver does
have a chance of reaching the record daily high temperature of 100
degrees. A Heat Advisory may be needed especially if it appears
cloud cover will be minimal.

Models have converged on a trough moving through our forecast area
on Thursday but this may only reduce the heat by 2-4 degrees from
Wednesday. A cold front moves through Thursday night with much
cooler conditions on Friday.

&&

.AVIATION /18Z TAFS through 18Z Monday/...
Issued at 1158 AM MDT Sun Jul 6 2025

VFR conditions expected through the TAF period. The main concern
today will be outflow boundaries from nearby storms producing
winds up to 35 knots. High resolution models show that a direct
hit from any storms is unlikely but the potential for winds from
surrounding storms is high enough that a PROB30 was kept in the
forecast.

Instability will stick around into the overnight hours tonight and
a shower or storm can't completely be ruled out but the chance is
not high enough to include a PROB30. There is also a very small
chance that low clouds develop late tonight. If any of the
potential overnight storms produce an outflow boundary that moves
west over the terminals, there is a chance stratus clouds develop.
On Monday, the chance for storms in the afternoon is roughly
around 40-50%. At this time a PROB30 was added for thunderstorm
wind gusts but an increase to a TEMPO may be necessary.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Danielson
AVIATION...Danielson
Hazardous weather outlook, Jul 6, 10:55 AM MDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1055 AM MDT Sun Jul 6 2025

COZ030>051-071700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1055 AM MDT Sun Jul 6 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will develop this afternoon
and evening. Some of these storms will be strong to severe over
the I-25 corridor and eastern plains with damaging wind gusts
that could exceed 60 mph and large hail in excess of 1 inch in
diameter.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Monday will continue to have scattered afternoon and evening
thunderstorms. Some of these storms will be strong to severe
across the eastern plains with large hail and damaging wind gusts
the primary threats. The highest threat for severe weather will be
across the northeast corner of Colorado where significant severe
storms with wind up to 80 mph and 2" diameter hail could occur.

Very hot temperatures near 100 degrees across the plains are
expected on Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today or tonight to pass along
any severe hail or wind reports.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:30 PM MDTSpecial Weather StatementBOUWashington45 min
Jul 5, 7:58 PM MDTSpecial Weather StatementBOUPhillips62 min
Jul 6, 3:41 PM MDTSpecial Weather StatementBOUWashington49 min
Jul 6, 3:52 PM MDTTornado Warning Tornado observedBOUMorgan12 min
Jul 6, 4:11 PM MDTSevere Thunderstorm WarningBOULogan, Phillips49 min
Jul 6, 4:48 PM MDTSpecial Weather StatementBOUWeld42 min
Jul 6, 4:59 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULogan, Phillips26 min
Jul 6, 5:24 PM MDTSpecial Weather StatementBOULogan51 min
Jul 6, 5:33 PM MDTSpecial Weather StatementBOUMorgan27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.